How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64968
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

Should I stop taking metformin if I discover I have purpura?

Resolved Question:

Should I stop taking metformin if I discover I have purpura?
Submitted: 1 year ago.
Category: Medical
Expert:  DrRussMD replied 1 year ago.

Hi

This is not a typical side effect of metformin.

In any case, you need to see a doctor and find out why you have bruising.

You need to have a CBC to check platelet levels.

Also, sed rate, ANA, maybe coagulation studies.

OK, so you might have more questions or want to give me more information: Please use reply to expert if you have further questions. Also, please click a positive rating [hopefully excellent (5)—that’s how we are paid, per rating]. If you forgot something, just use reply and come back. I am here http://www.justanswer.com/medical/expert-dr-thomas/

Customer: replied 1 year ago.
Should I see a doctor as soon as then?
Expert:  DrRussMD replied 1 year ago.

As soon as possible.

please click a positive rating [hopefully excellent (5)—that’s how we are paid, per rating]. If you forgot something, just use reply and come back. I am here http://www.justanswer.com/medical/expert-dr-thomas/

DrRussMD and other Medical Specialists are ready to help you